MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient sample was treated with peg (polyethylene glycol 6000) and the result was 22.05 u/ml.Siemens healthcare diagnostics is investigating the cause of the discordant ca19-9 results.The ifu states in the limitations section: "note: do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.Warning: do not use the advia centaur cp ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of advia centaur cp ca 19-9.Normal levels of advia centaur cp ca 19-9 do not always preclude the presence of disease.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assayspecific values to evaluate quality control results." mdr 1219913-2019-00234 (initial result) was filed for the same event.
 
Event or Problem Description
A discordant high advia centaur cp ca 19-9 result was obtained for a patient sample.The patient sample was repeated, and the result was high.The high results were reported to the physician and questioned.The patient sample was tested on an alternate method and the result was lower.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant ca 19-9 results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00235 on november 13, 2019.12/10/2019 additional information: the initial issue was reported as a discordant patient result for ca 19-9 between the advia centaur cp and an alternate method.Siemens cannot definitively determine the cause of this discrepant result.There is a possibility that this represents a heterophilic (hama) interference which we know can occur in any immunoassay despite the presence of blocker substances in the advia centaur ca19-9.Per the advia centaur cp ca 19-9 instructions for use limitation section: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." the quality control was in range and no issues were noted with other patient samples indicating that the instrument and reagents were performing acceptably.Repeat of the same sample yielded expected results.Return of the patient sample is not possible because it has been used up.A potential product issue has not been identified.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00234 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR CP CA 19-9
Common Device Name
IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9314673
Report Number1219913-2019-00235
Device Sequence Number380665
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public00630414574257
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number64456445
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR